Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2014, 5:13 PM MDT for Rio Arriba County, Sandoval County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 8, 2014, 7:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rio Arriba County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 138 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WGUS55 KABQ 082313 FFWABQ NMC039-043-090115- /O.NEW.KABQ.FF.W.0009.140708T2313Z-140709T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 PM MDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO WEST CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 715 PM MDT * AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS BETWEEN COUNSELORS TO LINDRITH. THE STORMS WERE SLOW MOVING AND COULD PRODUCE BETWEEN 1.5 TO 1.75 INCHES OF RAINFALL. STATE HIGHWAYS 537 AND 595 WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. && LAT...LON 3642 10744 3643 10702 3620 10700 3620 10744 $$ 50
2 follow-up statements
532 WGUS75 KABQ 090034 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 634 PM MDT TUE JUL 8 2014 NMC039-043-090115- /O.CON.KABQ.FF.W.0009.000000T0000Z-140709T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL NM-RIO ARRIBA NM- 634 PM MDT TUE JUL 8 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR WEST CENTRAL RIO ARRIBA AND EXTREME NORTHWESTERN SANDOVAL COUNTIES... AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. IT IS ESTIMATED THAT 1 TO 2 INCHES HAVE FALLEN OVER THE AREA THE PAST FEW HOURS. THE AREA BETWEEN LINDRITH AND HIGHWAY 537 WHICH INCLUDES INDIAN ROUTE 19 AND HIGHWAY 370 HAS BEEN HIT ESPECIALLY HARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3642 10744 3643 10702 3620 10700 3620 10744 $$ 50
331 WGUS75 KABQ 090115 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 PM MDT TUE JUL 8 2014 NMC039-043-090125- /O.EXP.KABQ.FF.W.0009.000000T0000Z-140709T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL NM-RIO ARRIBA NM- 715 PM MDT TUE JUL 8 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL RIO ARRIBA AND EXTREME NORTHWESTERN SANDOVAL COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE DUE TO EXTENDED PERIODS OF LIGHT TO MODERATE RAIN...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3642 10744 3643 10702 3620 10700 3620 10744 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:00 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 8 2014 .SYNOPSIS... A BACK DOOR COLD FRONT CONTINUES TO PUSH WEST TOWARD THE CONTINENTAL DIVIDE. AN INCREASE IN LOWER ATMOSPHERIC MOISTURE IN THE WAKE OF THE FRONT WILL HELP TO INITIATE MORE WIDESPREAD CONVECTIVE STORM ACTIVITY THIS AFTERNOON AND EVENING. STORM MOTIONS WILL BE GENERALLY EAST TO WEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE STATE. MEANWHILE OVER NORTHERN NEW MEXICO STORM MOTION WILL BE VARIABLE. SLOW MOVING STORMS OVER NORTHERN NEW MEXICO COULD POSE A LOCALIZED FLOODING THREAT ESPECIALLY OVER FIRE BURN SCARS IN THE REGION. SEASONALLY NORMAL TEMPERATURES ARE EXPECTED EXCEPT FOR THE NORTHEAST HIGHLANDS WHERE TEMPERATURES WILL TOP OUT FIVE TO TEN DEGREES BELOW NORMAL. && .DISCUSSION... A BROAD 593H5 HIGH IS CENTERED OVER NORTHERN NEW MEXICO. THE UPPER HIGH EXTENDS NW INTO UT AND SE INTO W TX. LOWER ATMOSPHERIC FLOW IS VARIABLE OVER N NM AND GENERALLY E TO SE OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. THE SLOW AND VARIABLE MOTION ACROSS N NM...NORTH OF THE U-40 CORRIDOR...WILL ENHANCE THE LOCALIZED FLOODING THREAT FOR AFTERNOON/EVENING CONVECTIVE ACTIVITY. MORE WIDESPREAD CONVECTIVE ACTIVITY EXPECTED TODAY THROUGH FRIDAY. THIS AFTERNOON THE FRONTAL BOUNDARY AND LOWER ATMOSPHERIC CONFLUENT FLOW ACROSS W NM COMBINED WITH OROGRAPHIC ASCENT ALONG THE CONTINENTAL DIVIDE WILL BE A FOCUS FOR THE STRONGEST CONVECTION. ACCORDINGLY...A FLASH FLOOD WATCH IS BEING ISSUED FOR AREAS OF MOST CONCERN IN WESTERN NM. OROGRAPHIC ASCENT ACROSS THE NORTHERN AND CENTRAL MOUNTAINS WILL ALSO INITIATE STORMS. AIDING IN CONVECTIVE INITIATION MODEL DIAGNOSTICS INDICATE THAT ALONG WITH THE INCREASED MOISTURE LOWER ATMOSPHERIC INSTABILITY...CAPE..LI AND THETA-E VALUES ARE INCREASING ACROSS THE FORECAST AREA...EXCEPT FOR THE FAR SE. THE BROAD UPPER HIGH REMAINS IN PLACE AS THE HIGH CENTER MEANDERS ACROSS N AND CNTRL NM THROUGH THE WEEK SUSTAINING HIGH PRECIPITABLE WATER VALUES. THE POTENTIAL FOR HEAVY RAIN WITH BURN SCAR AND LOCALIZED FLOODING WILL BE THE MAIN CONCERNS THROUGH THE WEEK. EXPECT STORMS TO INITIATE OVER THE MOUNTAINS FIRST THEN TRACK SLOWLY WITH THE PREVAILING FLOW INTO NEARBY VALLEYS AND PLAINS. COLLIDING CONVECTIVE OUTFLOW BOUNDARIES WILL BE ANOTHER SOURCE FOR STORM INITIATION. EXTENDED RANGE MODEL FORECASTS INDICATE THE UPPER HIGH SHIFTS NW OUT OF NEW MEXICO ACROSS THE FOUR CORNERS REGION INTO SOUTHERN UTAH BY SUNDAY AND CENTRAL UTAH BY MONDAY INTO TUESDAY. HOWEVER RUN-TO-RUN INCONSISTENCIES BETWEEN MODELS WITH THE LOCATION OF THE UPPER HIGH AND ATTENDANT LOW ATMOSPHERIC MOISTURE AND INSTABILITY FIELDS. 01 && .FIRE WEATHER... SURFACE ANALYSIS SHOWS THE BACK DOOR COLD FRONT NEAR THE NM/AZ BORDER...ALONG A N/S LINE THROUGH GALLUP. A FLASH FLOOD WATCH WILL BE ISSUED THROUGH 6AM WEDNESDAY FOR PORTIONS OF WESTERN NM DUE TO THE COMBINATION OF THIS FRONTAL FORCING...INCREASED MOISTURE...AND SLOW STORM MOTION. DIURNAL HEATING IS PROVIDING ADDITIONAL STORMS ACROSS THE NORTHERN MOUNTAINS...WHERE FLASH FLOODING OVER RECENT BURN SCARS REMAINS A RISK. STORM ACTIVITY WILL DIMINISH AFTER SUNSET...BUT COLLIDING OUTFLOW BOUNDARIES SHOULD ALLOW FOR SHOWERS TO PERSIST INTO THE OVERNIGHT HOURS. THE COMBO OF MOISTURE BEHIND THE COLD FRONT AND TODAYS CONVECTION SHOULD YIELD IMPROVED OVERNIGHT RH RECOVERIES. NORTHERN AND CENTRAL NEW MEXICO WILL SEE DIURNAL SHOWERS AND THUNDERSTORMS THROUGHOUT THE WORK WEEK...WITH HIGH TEMPERATURES HOVERING AROUND NEAR NORMAL LEVELS EACH DAY. MODELS SHOW THE THETA-E AXIS STRENGTHENING WEDNESDAY OVER WESTERN AND CENTRAL NM...AND REMAIN IN A SIMILAR ORIENTATION THROUGHOUT THE WEEK. PASSING ON ANY FLASH FLOOD WATCH ISSUANCE FOR WEDNESDAY AS FOCUS REMAINS ON ACTIVITY TONIGHT...BUT INCREASED MOISTURE AND SLOW STORM MOTION MAKES FLASH FLOODING A THREAT...ESPECIALLY OVER RECENT BURN SCARS. THE WESTERN HIGH TERRAIN AND NORTHERN MOUNTAINS WILL REMAIN THE FOCUS FOR STORM ACTIVITY THROUGH THE WEEK...AS NOTED BY THE HIGHEST POPS. THE UPPER LEVEL HIGH CENTER WILL JOSTLE AROUND THE DESERT SW...CAUSING SLIGHT CHANGES IN DAY TO DAY STORM MOTIONS...BUT SLOW MOVING STORMS WILL REMAIN THE THEME. NOT EXPECTING MUCH CHANGE IN DAYTIME MIN RH VALUES...BUT OVERNIGHT RECOVERIES WILL TREND DOWN SLIGHTLY THROUGH THE WEEK. MODELS BEGIN DIVERGING MORE NOTABLY WITH THE PLACEMENT OF THE UPPER LEVEL HIGH CENTER HEADING INTO THE WEEKEND...WITH THE GFS PREFERRING TO SHIFT THE CENTER NW TOWARDS THE GREAT BASIN AND THE ECMWF MORE ELONGATED WITH TWO CENTERS. EITHER WAY...THEY BOTH SHOW THE HIGH BECOMING MORE NW/SE ORIENTED AS AN UPPER LEVEL DISTURBANCE PASSES ALONG THE NE PERIPHERY. IT APPEARS THEY TRY TO BRING A BACK DOOR COLD FRONT DURING THE LATE SATURDAY INTO SUNDAY PERIOD...BUT ITS WEAK AT THIS POINT. CONSIDERING THE SIMILARITY THIS PATTERN HAS TO THE PATTERN SEEN YESTERDAY AND TODAY...WOULD ANTICIPATE THE FRONT TO STRENGTHEN AS WE GET CLOSER TO THE EVENT. OTHERWISE...EXPECT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY OVER THE HIGHER TERRAIN WITH NEAR NORMAL HIGH TEMPERATURES. 24 && .AVIATION... 18Z TAF CYCLE A GUSTY COLD FRONT DRAPED OVER PORTIONS OF CENTRAL AND EASTERN NM WILL CONTINUE PUSHING TO THE W AND S TODAY...REACHING THE AZ/NM BORDER BY THIS EVENING. GUSTY EAST WINDS WILL PERSIST THROUGH GAPS OF CENTRAL MTS TILL LATE THIS EVENING...WITH PERIODIC GUSTS TO 30KTS. CONFIDENCE LOW ON NEED FOR AWW FOR HIGH WINDS AT KABQ AS PRESSURE GRADIENT NOT ANTICIPATED TO BE STRONG ENOUGH. AREAS OF LOW CLOUDS ACROSS NE NM WILL SLOWLY DISSIPATE THIS AFTERNOON...POTENTIALLY HINDER TSTM DEVELOPMENT ALONG THE EASTERN SLOPES OF THE SANGRES. DELAY IN BUILDING OF CU OVER WESTERN AND CENTRAL HIGH TERRAIN WILL DELAY TIMING SHOWERS AND TSTMS THIS AFTN AND EVE...WITH HIGH RES MODELS PAINTING KGUP AS MOST LIKELY TO BE IMPACTED. STORMS WILL MOVE SLOWLY TO THE NW AND COULD PRODUCE HEAVY RAINS AND BRIEF MVFR CEILINGS/VSBYS. SHOWERS WILL PERSIST INTO THE OVERNIGHT HOURS...THOUGH GENERALLY DISSIPATING AFTER 03Z WEDNESDAY. 23 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 89 62 92 / 40 40 30 30 DULCE........................... 49 85 48 86 / 50 50 40 50 CUBA............................ 54 83 55 85 / 60 50 60 60 GALLUP.......................... 59 86 58 88 / 50 50 40 30 EL MORRO........................ 55 79 54 80 / 60 50 50 40 GRANTS.......................... 55 84 55 86 / 60 40 50 40 QUEMADO......................... 57 80 57 81 / 60 50 50 40 GLENWOOD........................ 56 87 55 88 / 50 40 40 30 CHAMA........................... 46 78 46 79 / 60 60 50 70 LOS ALAMOS...................... 60 81 61 82 / 60 60 50 60 PECOS........................... 57 78 59 80 / 60 60 50 50 CERRO/QUESTA.................... 53 79 54 78 / 60 40 40 50 RED RIVER....................... 44 70 44 71 / 60 60 40 70 ANGEL FIRE...................... 37 74 38 75 / 60 60 40 60 TAOS............................ 49 82 50 83 / 50 40 40 40 MORA............................ 53 77 54 79 / 60 60 50 60 ESPANOLA........................ 58 86 59 86 / 60 40 40 30 SANTA FE........................ 61 80 62 81 / 60 50 40 50 SANTA FE AIRPORT................ 59 86 60 87 / 60 40 40 40 ALBUQUERQUE FOOTHILLS........... 66 87 66 88 / 60 40 40 30 ALBUQUERQUE HEIGHTS............. 68 89 69 90 / 50 20 40 30 ALBUQUERQUE VALLEY.............. 65 90 65 91 / 60 20 40 20 ALBUQUERQUE WEST MESA........... 66 91 68 93 / 60 20 40 30 LOS LUNAS....................... 63 92 63 93 / 50 20 30 20 RIO RANCHO...................... 66 91 67 93 / 60 20 40 30 SOCORRO......................... 70 95 70 95 / 30 20 20 20 SANDIA PARK/CEDAR CREST......... 61 85 62 86 / 60 50 40 40 TIJERAS......................... 61 86 61 87 / 60 50 40 40 MORIARTY/ESTANCIA............... 57 82 56 83 / 50 50 40 40 CLINES CORNERS.................. 59 82 58 83 / 50 40 40 40 GRAN QUIVIRA.................... 64 85 62 85 / 30 30 30 30 CARRIZOZO....................... 64 86 63 86 / 20 20 20 20 RUIDOSO......................... 56 82 55 82 / 20 20 20 30 CAPULIN......................... 58 80 61 82 / 50 30 30 50 RATON........................... 59 82 60 84 / 40 30 30 40 SPRINGER........................ 58 85 59 87 / 50 30 30 40 LAS VEGAS....................... 55 80 56 84 / 60 40 40 60 CLAYTON......................... 63 89 66 92 / 30 30 20 20 ROY............................. 62 82 63 86 / 50 30 30 30 CONCHAS......................... 67 90 68 92 / 40 30 30 20 SANTA ROSA...................... 67 88 66 90 / 30 20 20 20 TUCUMCARI....................... 68 92 69 94 / 30 20 20 20 CLOVIS.......................... 63 88 61 88 / 20 5 10 10 PORTALES........................ 67 91 65 91 / 20 5 10 5 FORT SUMNER..................... 67 90 67 90 / 20 10 20 10 ROSWELL......................... 68 92 66 92 / 10 5 10 5 PICACHO......................... 64 86 63 87 / 10 10 10 20 ELK............................. 60 81 58 80 / 10 20 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ501>509. && 01/24
Hazardous weather outlook, Jul 8, 5:06 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 506 AM MDT TUE JUL 8 2014 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 506 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH THE OVERNIGHT. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH MONDAY...PARTICULARLY OVER AND ADJACENT TO THE HIGH TERRAIN. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Jul 8, 12:43 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1243 PM MDT TUE JUL 8 2014
NMZ518-081930-
SANTA FE METRO AREA-
1243 PM MDT TUE JUL 8 2014
...STRONG THUNDERSTORM MOVING OVER SANTA FE...
AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR SANTA FE.
MOVEMENT WAS WEST BETWEEN 5 TO 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SANTA FE
COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
&&
LAT...LON 3566 10592 3561 10590 3558 10590 3558 10606
3568 10604
TIME...MOT...LOC 1843Z 077DEG 7KT 3563 10594
50Local storm report, Jul 8, 1:12 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
112 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 2 SE AGUA FRIA 35.63N 106.00W
07/08/2014 E1.00 INCH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401093
AAMSpecial weather statement, Jul 8, 1:17 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
117 PM MDT TUE JUL 8 2014
NMZ520-082000-
LOWER RIO GRANDE VALLEY-
117 PM MDT TUE JUL 8 2014
...STRONG THUNDERSTORM EAST OF LEMITAR MOVING WEST...
AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 6 MILES EAST
OF LEMITAR. MOVEMENT WAS WEST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAMIZAL AND SAN ACACIA.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3413 10698 3421 10696 3423 10700 3427 10698
3422 10672 3420 10671 3418 10675 3415 10672
3414 10675 3412 10676
TIME...MOT...LOC 1917Z 097DEG 9KT 3419 10684
50Special weather statement, Jul 8, 1:58 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 158 PM MDT TUE JUL 8 2014 NMZ517-082045- LOWER CHAMA RIVER VALLEY- 158 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORM MOVING OVER THE ESPANOLA AREA... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR NAMBE. MOVEMENT WAS NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAMBE PUEBLO AND SANTA CRUZ LAKE RECREATION AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3592 10604 3608 10602 3605 10587 3588 10594 TIME...MOT...LOC 1958Z 185DEG 14KT 3595 10597 50
Special weather statement, Jul 8, 2:00 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT TUE JUL 8 2014
NMZ511-517-082030-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
200 PM MDT TUE JUL 8 2014
...STRONG THUNDERSTORM MOVING OVER WHITE ROCK AREA...
AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR WHITE
ROCK. MOVEMENT WAS EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITE ROCK.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3585 10613 3584 10614 3582 10618 3577 10622
3577 10624 3579 10628 3594 10622
TIME...MOT...LOC 2000Z 248DEG 4KT 3580 10621
50Special weather statement, Jul 8, 3:29 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT TUE JUL 8 2014 NMZ511-082200- JEMEZ MOUNTAINS- 329 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORM OVER THE BEAR SPRINGS FIRE 4 MILES EAST OF PONDEROSA... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES EAST OF JEMEZ PUEBLO. MOVEMENT WAS A SLOW DRIFT. VERY HEAVY RAIN WILL IMPACT THE FIRE AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VALLECITOS...PONDEROSA... PALIZA CAMPGROUND AND VISTA LINDA CAMPGROUND. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3571 10675 3582 10651 3561 10639 3552 10658 TIME...MOT...LOC 2128Z 150DEG 3KT 3565 10654 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:03 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 117 min |
| Jul 8, 12:23 PM MDT | Special Weather Statement | ABQ | Socorro | 22 min |
| Jul 8, 12:25 PM MDT | Special Weather Statement | ABQ | Cibola | 35 min |
| Jul 8, 12:43 PM MDT | Special Weather Statement | ABQ | Santa Fe | 47 min |
| Jul 8, 12:45 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 8, 1:17 PM MDT | Special Weather Statement | ABQ | Socorro | 43 min |
| Jul 8, 1:22 PM MDT | Areal Flood Advisory | ABQ | Socorro | 113 min |
| Jul 8, 1:42 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 2 hr |
| Jul 8, 1:53 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 112 min |
| Jul 8, 1:58 PM MDT | Special Weather Statement | ABQ | Los Alamos | 47 min |
| Jul 8, 2:00 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jul 8, 2:19 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 116 min |
| Jul 8, 2:36 PM MDT | Areal Flood Advisory | ABQ | Taos | 114 min |
| Jul 8, 2:55 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 8, 3:07 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 113 min |
| Jul 8, 3:10 PM MDT | Flash Flood Watch | ABQ | 12 hr | |
| Jul 8, 3:29 PM MDT | Special Weather Statement | ABQ | Sandoval | 31 min |
| Jul 8, 3:31 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 119 min |
| Jul 8, 4:11 PM MDT | Flash Flood Warning | ABQ | Sandoval | 2 hr |
| Jul 8, 4:48 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Jul 8, 4:56 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 109 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.